Notice
Home        >    Notice    >     Upcoming Events

[2021 May 6 & 11] Scaling-up Renewable Energy Ambition in Future Transport 기사를 twitter로 보내기 기사를 facebook으로 보내기 2021.04.14






 

 

 

Scaling-up Renewable Energy Ambition in Future Transport

 

6 – 11 May 2021

 

 

 

Background

 

Transport sector has highest energy demand compared to other sectors such as heating/cooling and power, while still relying heavily on fossil fuels. Its share of renewable energy among end-use sectors stands at by far the lowest at 3.7%[1]. Therefore, in view of the transport sector’s importance for a global energy transition to a sustainable energy system and to be on track to meet global climate goals for 2030 and 2050, renewables uptake in the transport sector is called for.

 

The energy transition to renewables in transport is predominantly going to be through electrification for zero emissions, especially when it comes to road transport. For instance, electrically charged passenger vehicle will account for 31% of global vehicle fleet[2]. As such, manufacturers are increasingly under pressure to produce low or zero emission vehicles. On the political side, when expanding the use of renewables in the transport sector, the primary focuses of policy makers have been to improve local air pollution and to meet greenhouse gas emissions targets. In this context, a wide range of policy measures are being taken place: Design ambitious transport targets, support charging infrastructure, introduce financial incentives for electric vehicles, adjust regulation and standardization, reform public procurements[3].

 

Yet, it has been pointed out that many countries lack a holistic strategy for decarbonizing transport. The rail, aviation and maritime transport sectors continued to receive less policy attention than the road transport sector[4]. Other barriers to mass adoption of environmentally friendly vehicles include lack of infrastructure (charging station) and public support (regulatory incentives, setting ambitious policy targets, etc.). In addition, for an expected acceleration of electrification of the transport sector, technology innovation and price competitiveness that support energy transition in transport should be expected.

 

However, the responsibility of adopting sustainable energy system in the transport sector does not and cannot fall on one country or one government alone. A global energy shift towards renewables needs holistic, innovative, sustainable, and responsive policies that can only be implemented effectively with international cooperation.

 

In this regard, this online event will help participants to raise awareness on the current status of renewable energy portfolio in the transport sector and the potential of energy transition to achieve sustainable development goals. The workshop will also provide a platform for participants to share and exchange their good practices and challenges regarding the renewable energy and transport policy.

 

 

 

Event Objectives

 

For the capacity building, this event will:

 
  • Offer a venue for knowledge sharing and motivate participants to discuss their current status and issues of the renewable energy especially in transport sector;

  • Provide an opportunity for policy makers and sector experts in the Asia-Pacific region to share and exchange their good practices;

  • Promote a learning atmosphere and establish a strong network which can be utilized after the workshop.

 

 

 

Learning Objectives

 

After the event, participants will be able to:

 
  • Raise awareness on the importance of raising renewable energy ambition in transport sector;

  • Understand the linkage between policy actions and the conditions for successful energy transition to achieve the sustainable development goals;

  • Expand networks and identify partners with expertise to assist governments to improve their practices.

 

 

 

Target Audience

 

This online event is open to government officials and personnel from non-profit, civil, and private sectors in Asia and the Pacific region who work on policies and projects related to renewable energy and/or transport sector.

 

 

 

 

 

                                         Program Agenda (tentative)

                                                                      
 

Week

 
 

Time

 
 

Details

 
 

Session  1

 

(May  6,

 Thursday)

 

120  min

 
 

15:00 KST

 

(5 mins)

 
 

Opening &  Welcome Remarks

 
 

15:05 – 15:25

 

(20 mins)

 
 

Presentation 1.

 

Stocktaking on  Global Renewables Portfolio in Transport Sector: Progress made and the tasks  at hand

 
 

15:25 -15:45

 

(20 mins)

 
 

Presentation 2.

 

Analysis of  Current Policy Measures to Scale-up Renewables in Transport: Cases in the  Asia and Pacific 

 
 

15:45 – 16:30

 

(45 mins)

 
 

Panel discussion  on challenges and opportunities

 

- Technological  opportunities

 

- Challenges  faced by industry

 

- International  Cooperation for a breakthrough

 
 

16:30 – 16:55

 

(25 mins)

 
 

Q&A

 
 

16:55 – 17:00

 

(5 mins)

 
 

Wrap-Up

 
 

Zoom  link to be shared for the participants

 
 

Session  2

 

(May  11,

 Tuesday)

 
 

15:00 KST

 

(20 mins)

 
 

Group Tutorial

 

(Facilitator: Hwajin Kim)

 
 

15:20 – 15:40

 

(20 mins)

 
 

Group Presentation 1 & Peer-mentoring

 
 

15:40 – 16:00

 

(20 mins)

 
 

Group Presentation 2 & Peer-mentoring

 
 

16:00 – 16:20

 

(20 mins)

 
 

Group Presentation 3 & Peer-mentoring

 
 

16:20 – 16:40

 

(20 mins)

 
 

Group Presentation 4 & Peer-mentoring

 
 

16:40 – 16:55

 

(15 min)

 
 

Q&A, Feedback

 
 

16:55 – 17:00

 

(5 min)

 
 

Wrap-Up

 
 

Zoom link to be shared for  the participants

 
 

Individual Assignment  (mandatory)

 

-           Based  on the lecture, panel discussion, and group mentoring, each individual is  asked to produce one article that illustrates renewable energy portfolio in  his/her country and a suggestion on how to raise the ambition to increase  renewables in transport.

 

-           Upon  the receipt of the assignment, a certificate of participation will be issued.

 

-           Based  on the assignment submitted, one best article will be selected and published  in the International Electric Vehicle Expo monthly magazine.

 
 
  • Allmeetings will begin at 15:00 KST

 

 

 

Requirements

 

Selected applicants are required to:

 
  • Attend and actively participate in all sessions

  • Complete individual assignment

  • Be fluent in written and spoken English 

     

 

Application and deadline

 

Application: https://bit.ly/3m7llY2

 

Late application will NOT be accepted.

 

Only selected applicants will be notified individually.

 

Deadline: April 30 2021 (Friday)

 

 

 

Event detail

                              
 

∙ Event  type

 
 

Panel discussion with group tutorial

 
 

∙ Date

 
 

6-11 May, 2021

 
 

∙ Format

 
 

Online

 
 

∙  Organizer

 
 

UNITAR CIFAL Jeju/JITC

 
 

∙  Websites

 
 

http://www.cifaljeju.org/

 
 

∙  Certificate

 
 

UNITAR and UNITAR CIFAL Jeju/JITC  will jointly issue a certificate upon completion of the training

 
 

∙  Benefits

 
 

Best  article can be published in the IEVE magazine

 
 

 

 

  
    
 

[1] Global Status Report, REN21 (2019), https://www.ren21.net/wp-content/uploads/2019/05/gsr_2020_full_report_en.pdf

 
 
 

[2] https://about.bnef.com/electric-vehicle-outlook/

 
 
 

[3] Innovation Outlook: Smart charging for electric vehicles, IRENA (2019)

 
 
 

[4] Global Status Report, REN21 (2019), https://www.ren21.net/wp-content/uploads/2019/05/gsr_2020_full_report_en.pdf

 
 
 


   



copy_area


Jeju International Training Center affiliated with UNITAR ㅣ227-24, Jungmungwangwang-ro, Seogwipo-si, Jeju-do, 63546 Republic of Korea
TEL : +82-64-735-6585 ㅣ FAX : +82-64-738-4626 ㅣ E-mail : cifaljeju.jitc@gmail.com

Copyright ⓒ CIFAL Jeju. All Rights reserved.